Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What causes shaky hands,wrinkled fingers,low BP,muscle weakness, irritability and appetite loss?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2006
Answered : 161 Questions
Question
I have shaky hands, wrinkled fingers, low blood pressure 108/67, pulse 58 to 75, muscle weakness, irritability,no appetite,dizziness, confusion,feel faint, some loss of balance.Any idea about what could cause these symptoms? XXXXXXX E-mail: YYYY@YYYY
Posted Sun, 19 Jan 2014 in General Health
 
 
Answered by Dr. Hardik Thakker 32 minutes later
Brief Answer: Multifactorial, please read the detailed reply. Detailed Answer: Dear patient. Greetings from health care magic!!! I am Dr Thakker and shall be answering your question. I have gone through your symptoms and the past medical history.I wish to know if you are taking any medications especially for control of blood pressure. they are known to cause dizziness. I also wish to know if the tremors occur at rest or on action. if the tremors persist in sleep. Given your symptoms we could thing of the following causes: A) For tremors: 1) Essential tremors:Usually they are familial and occur at rest. 2) Parkinsonian tremors: Pill rolling tremors at rest, occur with stiffness of joints and difficulty in walking. 3) Hypothermia: we need to know your core body temperature measured with a thermometer. 4) Hyperthyroidism: They are fine tremors which occur at rest accompanied by palpitaitons, insomnia. We need to do a thyroid hormone study to rule this out. B) For low blood pressure, dizziness, fainting, weakness: 1) Orthostatic hypotension: With aging the blood control mechanisms do not work efficiently. This leads to a drop in the blood pressure when one gets up from sleeping position. 2) Excessive antihypertensive meds: If you are taking drugs which slow the heart rate in a higher dose, it can cause the above. e.g. beta blockers. 3) Hypothyroidism: This can be ruled out by thyroid hormone study. 4) Heart block. I would recommend you to get a 12 lead electrocardiogram and send it to me for analysis. It may show second or third degree heart blocks which need urgent attention. 5) Sensory ataxia/ peripheral neuropathy: This can occur due to vitamin b12 deficiency. We can perform a vitamin b12 level in your blood to rule this out. 6) Stroke: A particular type of stroke affecting the balancing apparatus in the brain and the cerebellum can cause these symptoms. We need an MRI brain to rule this out. I hope this helps you out. If you have any more questions, please do not hesitate to write back to me. Yours sincerely, Dr Thakker
Above answer was peer-reviewed by
 
Follow-up: What causes shaky hands,wrinkled fingers,low BP,muscle weakness, irritability and appetite loss? 1 hour later
My temp is 97.6. Hands are very cold, especially the finger tips. I do not take meds other than Aleve, prn for joint pain. Also shaking hands effects my writing, letters are shaky. Thank you for your response.
 
 
Answered by Dr. Hardik Thakker 32 minutes later
Brief Answer: Please read the reply. Detailed Answer: Dear patient, Thanks for your follow up question. Your temperature of 97.6 is less than the normal range. I would recommend the following for you: 1) T3,T4,TSH levels in blood 2) Electrocardiogram. 3) Clinical examination by a neurology expert to rule out essential tremors, parkinsonism. 4) Vitamin b12 levels in blood. 5) MRI brain. You can then send me these reports as a direct question addressed to me. We could discuss about the treatment options for you. I hope this helps you out. If you have any more questions, please do not hesitate to write back to me. Yours sincerely, Dr Thakker
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor